Alert archive / Nevada / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 15, 2007, 12:51 PM PDT. It took effect at Jun 16, 2007, 12:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2007, 12:51 PM PDT (19:51 UTC)
- In effect from
- Jun 16, 2007, 12:00 PM PDT
- Expired
- Jun 16, 2007, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 151951 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1251 PM PDT FRI JUN 15 2007 .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE...RELATIVE HUMIDITIES WILL REMAIN WELL BELOW 15 PERCENT SATURDAY AFTERNOON. IN ADDITION...DAYTIME TEMPERATURES ARE EXPECTED TO RISE ABOVE 90 DEGREES ACROSS MOST OF THE AREA DURING SATURDAY AFTERNOON. NVZ451-452-161130- /O.UPG.KLKN.FW.A.0003.070616T1900Z-070617T0500Z/ /O.NEW.KLKN.FW.W.0003.070616T1900Z-070617T0500Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 1251 PM PDT FRI JUN 15 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 10 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 10 PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS WILL GENERALLY BECOME SUSTAINED BETWEEN 15 AND 25 MPH SATURDAY AFTERNOON WITH GUSTS UP TO 40 MPH. RELATIVE HUMIDITY WILL FALL BELOW 15 PERCENT SATURDAY AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS SATURDAY AFTERNOON THROUGH LATE SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
3 follow-up statements
000 WWUS85 KLKN 160946 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 246 AM PDT SAT JUN 16 2007 .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE... RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON. IN ADDITION...DAYTIME TEMPERATURES ARE EXPECTED TO RISE ABOVE 90 DEGREES ACROSS MOST OF THE AREA DURING SATURDAY AFTERNOON WITH RECORD HIGH TEMPERATURES EXPECTED IN CENTRAL NEVADA. NVZ451-452-170500- /O.CON.KLKN.FW.W.0003.070616T1900Z-070617T0500Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 246 AM PDT SAT JUN 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL GENERALLY BECOME SUSTAINED BETWEEN 15 AND 25 MPH SATURDAY AFTERNOON WITH GUSTS UP TO 45 MPH. RELATIVE HUMIDITY WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ LW
000 WWUS85 KLKN 162110 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 210 PM PDT SAT JUN 16 2007 .A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL BRUSH NORTHERN AND EASTERN NEVADA THIS WEEKEND BRINGING GUSTY WINDS TO THE REGION. WITH WESTERLY FLOW ALOFT AND AT THE SURFACE... RELATIVE HUMIDITIES WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON AND THIS EVENING. NVZ451-452-170500- /O.CON.KLKN.FW.W.0003.000000T0000Z-070617T0500Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 210 PM PDT SAT JUN 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO SOUTHWEST WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH THROUGH SATURDAY EVENING WITH GUSTS UP TO 45 MPH. RELATIVE HUMIDITY WILL FALL TO AROUND 10 PERCENT THIS AFTERNOON AND THIS EVENING. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY IS EXPECTED TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS THROUGH LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TT
000 WWUS85 KLKN 170446 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 946 PM PDT SAT JUN 16 2007 NVZ451-452-170600- /O.EXP.KLKN.FW.W.0003.000000T0000Z-070617T0500Z/ HUMBOLDT COUNTY- ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- 946 PM PDT SAT JUN 16 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM PDT THIS EVENING... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONES 451 AND 452 WILL EXPIRE AT 10 PM PDT THIS EVENING. RELATIVE HUMIDITIES HAVE RISEN ABOVE 15 PERCENT IN MOST AREAS. HUMIDITIES WILL CONTINUE TO RISE OVERNIGHT AS A COLD FRONT MOVES THROUGH. WINDS WILL SHIFT FROM WEST TO NORTHWEST AT 15 TO 30 MPH WITH THE FRONT...AND THEN DIMINISH LATE TONIGHT. $$ REA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 2:14 AM PDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jun 15, 2:14 AM PDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 214 AM PDT FRI JUN 15 2007 .SYNOPSIS...HIGH PRESSURE WILL BRING ABOVE-NORMAL DAYTIME TEMPERATURES AND CONTINUED DRY CONDITIONS TODAY AND SATURDAY. A WEAK COLD FRONT WILL CLIP NORTHERN NEVADA LATE IN THE WEEKEND BRINGING GUSTY WINDS AND MORE SEASONAL TEMPERATURES. && .SHORT TERM...FRIDAY THROUGH SATURDAY. SKIES ARE CLOUD-FREE THIS MORNING AS SYNOPTIC FLOW ALOFT BEGINS TO SHIFT MORE SOUTHWESTERLY. NEXT WEATHER MAKER WILL BE UPPER LEVEL TROUGH CENTERED OFF PACIFIC NORTHWEST ATTM. GFS IS A LITTLE MORE AGGRESSIVE WITH THIS FEATURE ON LATEST RUN...HOWEVER MAINLY BRINGING WIND GUSTS AND A SMALL RISK FOR DRY THUNDERSTORMS. AIRMASS DESTABILIZES SOMEWHAT THIS AFTERNOON AND AGAIN SATURDAY. MAINLY CUMULUS BUILD-UPS BUT CANNOT RULE OUT A STRIKE ON SATURDAY AFTERNOON WITH THE APPROACH OF A COLD FRONT THAT WILL BRUSH NORTHERN NEVADA. WITH MINIMAL RISK FOR TS DEVELOPMENT DUE TO SCARCE MOISTURE AT ALL LEVELS...WILL REFRAIN FROM ADDING TS WORDING IN ZONES. HOWEVER THERE IS A POSSIBILITY OF A CRITICAL FIRE WEATHER SITUATION DEVELOPING SATURDAY AFTERNOON...WHEN LOW MOVES INLAND OVER WA STATE...PRESSURE GRADIENT TIGHTENS ENOUGH TO PRODUCE BREEZY CONDITIONS AT THE SURFACE OVER NORTHERN NEVADA. GUST SHOULD EXCEED 30 MPH MORE WIDESPREAD IN FWZ 451 AND 452. WEST TO SW FLOW WILL STILL ALLOW FOR ABOVE-NORMAL TEMPS TO CONTINUE TODAY AND SATURDAY. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. A LOW PRESSURE SYSTEM WILL SKIRT TO THE NORTH AND SOME COOLER TEMPS WILL FILTER INTO NORTHERN NEVADA FOR SUNDAY AND MONDAY. A RIDGE WILL THEN BUILD OVER THE FOUR CORNERS AREA BRINGING SOUTHWESTERLY FLOW BACK ACROSS THE CWA. THERE WILL BE SEVERAL WEAK SHORTWAVES THAT WILL MOVE OVER THE RIDGE. HOWEVER...IT LOOKS TO BE FAIRLY DRY AND STABLE ATTM. CURRENTLY AM EXPECTING A CONTINUED WARMING TREND AND SUNNY SKIES FOR THE WEEK. IPPI && .FIRE WEATHER...WEAK HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH SATURDAY. DAYTIME TEMPERATURES WILL CONTINUE NEAR 90 DEGREES IN MANY AREAS ACROSS THE FIRE DISTRICT. MAIN FIRE WEATHER CONCERN WILL BE INCREASING WINDS AND LOWERING RH VALUES FOR FWZ 451 AND 452. WIND GUSTS WILL BE LOCALIZED AROUND 30 MPH WITH SUSTAINED WINDS OF 10-20 MPH TODAY. WINDS WILL BECOME SUSTAINED BREEZY SATURDAY ACROSS THESE SAME ZONES WITH GUSTS EXPECTED TO RANGE IN THE 30-35 MPH RANGE. && .AVIATION...TAFS AND TWEBS COVER EXPECTED VFR CONDITIONS THROUGH TONIGHT. THERE MAY BE SOME LOCALIZED GUSTY WINDS THIS AFTERNOON. && .LKN WATCHES/WARNINGS/ADVISORIES...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FWZ 451 AND 452 FOR SATURDAY AFTERNOON.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:00 AM PDT | Fire Weather Watch | LKN | 11 hr |
Nearby
Red Flag Warnings in Nevada, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.